Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Placed iv for a ruptured ovarian cyst. Having pain. Normal?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
Was just in the ER with a ruptured ovarian cyst. The nurse had placed an iv and it was extremely uncomfortable. After flushing it twice she decided it was ok. After placing the toradol iv drip I felt that my arm at the site was really cold & still hurting. I look at the site and its a huge lump. I have since been released and most of the fluid has been absorbed but some still remains. I still have some pain, is this normal?
Posted Sat, 18 May 2013 in General Health
Answered by Dr. Mahesh Koregol 6 minutes later

Thanks for your query.

I read your query and understand your concerns.

Following is my reply:

1) What you describe is called double puncture of veins which generally happens during fixing IV cannula.

2) The swelling causes pain for 2 days probably. The swelling will get slowly absorbed.

3) If pain is more you can ask your doctor to prescribe you ointment called thrombophobe, which eases pain and reduces swelling.

There is no need to worry. You will be fine soon.

Dr. Mahesh Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor